Mayo Clinic Connect
Has anyone taken this medication. My med nurse wants to take me off Ativan and use Klonopin. Any info on this would be greatly appreciated. Thanking you
Liked by Teresa, Volunteer Mentor, Ellen
I HAVE BEEN TAKING KLONOPIN FOR OVER 20 YEARS. NO SIDE EFFECTS BUT SOMETIMES TIRED. i WAS TAKING IT WITH pROZAC BUT NOW I STOPPED PROZAC…KLONOPIN STILL HELPING BUT NOT AS MUCH AND AS BEFORE. 20 BYEARS IS A LONG TIME….
Jump to this post
Oh, @mattie — that is exactly what we mean, is if you have a medical reason to use all caps, then please feel free to go ahead and do so. That is very hard to be dealing with arthritis and feel lucky to type or say anything.
We support you and value your participation and all you've had to share about mental health, neuropathy and other topics here on Connect.
Liked by Teresa, Volunteer Mentor, GailBL, Volunteer Mentor
I had taken Klonopin for several years and was brave enough to tell my PC physician about disturbing and dark thoughts. She prescribed Valium and I no longer had those disturbingly, dark thoughts. Everyone reacts differently to medications. Due to all of the drama over the use of controlled substances T
the PcCP can no longer prescribe a controlled substance. I have strong panic attacks and was only taking the Valium PRN. I now have ceased doing the things I was doing and avoid situations that trigger anxiety (i.e. PTSD). Is what it is…can't change it, can't fix it. At times anxiety is overwhelming.
Are we weak because of anxiety???? Are we weak when we, at times, need medication?
Needing medicinal aide must be a weakness. 🙁
Are you able to see a psychiatrist who could review your history and work with you to determine if you need to go back on an anti-anxiety medication? It sounds like you are perhaps suffering needlessly, and I for one do not think that we are weak if we need medication to help control depression or anxiety. There are also mental techniques / practices you might learn from cognitive behavioral therapy to help you get through those more difficult times and to make them a bit less severe. You certainly do not deserve to be in the situation you find yourself. Warm wishes. 🙂
Liked by Teresa, Volunteer Mentor, GailBL, Volunteer Mentor, Lisa Lucier
When someone is reaching out for help, it takes alot of effort to type their message. Alot of the time they cant' see or read the small type. I will probably get kicked off for saying this but I think that was a very bad thing say to this person @lisalucier. They are probably feeling rejection by your remark. People suffering depression and Anxiety are very sensitive and can take things wrong. I feel this was unnecessary thing to say.
Liked by Teresa, Volunteer Mentor, GailBL, Volunteer Mentor, cognac, sears
I appreciate your sensitivity to @mattie and I understand what you are saying. Those of us who have dealt with depression and anxiety have a different way of responding to what we feel is unjust criticism. It has to do with the way we were raised. Many of us were shamed as children and anything that feels like being judged or criticized goes right to our heart and makes us feel bad.
I know that Lisa did not intend to hurt any feelings, she was just stating a guideline for the group but unfortunately it was taken as a criticism which was never Lisa's intention. Thank you for your post, I appreciate it!
Liked by GailBL, Volunteer Mentor, cognac
@mattie please stay. Your input is very important to me. I dont care how you input your message (caps or small) iam just very interested in how you feel and what you have to say.
Liked by Teresa, Volunteer Mentor, GailBL, Volunteer Mentor, cognac
Thank you Teresa. I am not a trouble maker, in my 72 years of life i have learned that petty things like the size of your text input is not as important as a persons life or feelings.
You aren't weak because you need medications. In fact, you are courageous to face your "demons" and ask for help in dealing with them. Some of us who experienced abuse and/or neglect as children have had our brain chemistry affected by this treatment. (I worry about the refugee children who have been separated from their parents for this reason as it will affect their entire lives.) I know that my brain chemistry was affected because of the difference taking Citalopram made in my view of life. After 30 years of cognitive behavioral treatment and counseling in which I learned SO much, I was still depressed and had so many phobias and anxiety attacks. Nothing I did worked until the Citalopram.
I encourage you to get your DNA tested to determine what antidepressant will work for you. Stay away from Effexor though. I still hope the best for you. You are so talented and smart . You deserve happiness in your life.
Liked by Teresa, Volunteer Mentor
Hi I’m new to the community. I saw this post and had to answer. My experience with Klonopin was a good one until I had to come off of it. I was taking .50 for years due to my anxiety. After probably about 5 years I had to increase to .50 twice a day. It didn’t end there my body got so used to taking it because it is very addictive that I actually had to take 1mg twice a day. I know that’s a lot but I was listening to my psychiatrist and she felt it was the right thing to do so I did. If I knew then what I know now I never would have started taking it. My anxiety is under control now and I’m not on any meds at all. Your body gets so used to taking a pill that it craves that pill that’s why she kept increasing. I really hope that you find what works for you and do your research I sure wish I did.
I am the same teake 1 mg up to 3 times a day. coming off so horrible…actually coming off prozac still on Klon…it is hell.
Mattie, are you taking it for Anxiety and if so, are you going to take another medication in place of Klonopin and Prozac? I am having a real hard time treating my Anxiety.
mommaof4 how do you control your Anxiety without medication? How long did it take you to control your Anxiety after coming off the Klonopin?
yes anxietey and depression. tryingto fin something to help me stop the side effects from stoopping the Prozac…klonopin not helping that much I took both for 20 yearsk,, now no one gives a damn how horriblel it is to come off. I was hoping for a mild something to help. It gets bad I gewt so mean. Inside.
I’ve decided not to take the Klonopin and stay on my Ativan. I’ve read to many things about all the side effects coming off of it. And that’s the last thing I need since I’m still struggling with all the withdrawals from Lyrica
Yes I’m very interested in what you are doing for anxiety without a little pill to help
I have been taking it for 25 years or more. I just had a tkr and didn't take any for over a month with no indication that I had an addiction issue. I usually take it at night because it does slow me down some but the effect seems to carry on for a long time, maybe a day or two.
version 22.214.171.124.2.9Page loaded in 0.884 seconds